The list of ingredients above is provided for informational purposes only. Always check the actual product label in your possession for the most accurate ingredient information due to product changes or upgrades that may not yet be reflected on our web site.
Acne.org is not associated with this product. All proceeds from links go to charity.
[The prices listed above may change at any time and in some cases do not include shipping.]
I was using Duac & Differin for a couple months (after 2nd round of Accutane my acne came back) and 6 months later I switched to Tazorac & so far so good. I like it a lot, it's been keeping acne under control. I put a pea sized amount (THAT IS IT- I normally use a lot but I listened to my doctor) & my skin is looking much better. Also, I put moisturizer on top just so my face doesn't get too dry and start to peel. The one thing I hate is when active acne starts to heal - you see the scars much better lol my fellow acne sufferers understand the struggle!!!
Sweet Jesus PLEASE AVOID this product. My derm never mentioned an initial purge. If she would have, I never would have agreed to use this. Think about it, what other time time are you told to use a medication that will make you look and feel horribly worse before it gets better? Good medications shouldn't have a "purging" period--at least certainly not to such an extent.
I should have stuck with my normal regimen. Yeah, I had some acne, but at least it was under control. This product blew my forehead up. It is the single most amount of acne I've ever had before. I've never even seen acne like this on my face. It's everywhere. It's so depressing. I'm stopping this immediately and going back to my old regimen. Looks like I'm going back to growing my hair out and hiding my forehead again. :(
So I have always had bad acne but never any whiteheads anywhere just crazy blackheads and many of them all over my face, neck, chest and back. My doctor told me that tazorac had less side effects than retin a so I decided what more do I have to lose because my face is already disgusting. Unlike everyone else I did not experience the initial purging at all. In fact it all cleared up within a week. As weeks went on, it would progressively get worse and worse and in places that I have never ever had gotten acne in my life. And they were mostly pussy gross whiteheads. They hurt, they were big, and out if the ordinary. I am currently on week five of this medication and to make matters worse I am starting to get scaring like crazy. My chest, neck and face have never looked worse in my life. I am told to keep using it but I'm afraid that it will leave terrible long term effects. I would not recommended this at all, i don't ever go out because makeup doesn't even cover it and I am depressed and withdrawn from everything. Save yourself the depression and just go on accutane if you can, those are my future plans and my last glimmer of hope.
I've been using Tazorac for more than a year now (15 months, to be exact), and have had tremendous results. It's really cleared up my cystic acne. You've got to be very careful with dryness with this medication, however. Use it at night, and take breaks until your skin gets used to it. Wash face with a gentle, pH balanced cleanser such as CeraVe. Moisturize. I've used CeraVe lotion, cream, and PM moisturizer. I like all 3, and you should pick the one that best corresponds to your moisturizing needs. Wait 20 minutes or so, because damp skin increases irritation. Then, apply a pea-sized amount. It will take between 4 weeks to 3 months to see any change. I saw improvement around the 2 month mark. During winter, my skin regressed a bit because of dryness from the cold and wind. I started using heavier moisturizer during the day time. I've also added in a salicylic acid treatment in the mornings this spring. It seems to help with the breakouts that tazorac didn't addressed, but I haven't used it long enough to comment on its efficacy.
UPDATE: I'm still using Tazorac (It's been two years now?) and it's still just as effective at keeping my cystic/painful acne at bay. 2% salicylic acid and 2.5% BPO are really effective at keeping the smaller pimples away (you know...the clogged pore kind of pimples). I actually lost my tazorac while overseas. While I managed to get my hands on a .05% formula (it's OTC in many parts of Europe!!), it wasn't strong enough and I found myself breaking out in some painful pimples a week or two after losing it. After getting back to the states, I switched back to .1% and oh the difference it has made!! So much <3 for this! And it's got anti-aging benefits too!!! If you've been given a prescription, stick it out and use it according to the instructions. This WILL change your skin for the better -- I promise.
I am a female with moderately severe acne, and I used Tazorac for 6 months when I was around 17 years old. I am 19 years old today.
The first few months, my acne got a lot worse (purging), and I also suffered from very flaky, irritated skin. (I was using it with moisturizer, too!) In fact, I would carry a bottle of moisturizer with me, and I asked my friends to point out any flakiness so that I could whip out my bottle of moisturizer to use on the spot. Some days, I would use moisturizer about 6 times an hour.
However, around months 5 to 6, my acne got a whole lot better. (I remember getting a lot of compliments on my skin around this time.) Also, in the areas that the acne healed, my skin was completely smooth and had no scarring or hyperpigmentation. (I still deal with hyperpigmentation of my skin after the acne lesions heal on benzoyl peroxide these days.)
However, after month 6 on Tazorac, I recall my acne getting a lot worse (almost as bad as the purging months of Tazorac). After that, I stopped using Tazorac and began using benzoyl peroxide, where I noticed a noticeable improvement. However, I feel like the overall effect of Tazorac on my skin has been more negative than positive: I ended up with acne in spots I usually wouldn't get acne.
Even then, though, I believe Tazorac helped immensely with my forehead acne (or perhaps that was due to puberty). These days, though I am on benzoyl peroxide, it seems like my acne is getting out of hand again and resisting its treatment. I am not sure what to do at this point because benzoyl peroxide is what is recommended by this site. Most of my severe acne is around my mouth area (between my nose and mouth, and on my chin). It has even started spreading outward to my cheeks, where I have never had acne before. :(
Anyway, I hope this review has been helpful. Good luck!
I am 19 years old and have struggled with acne since I was around 12 years old. I've been seeing the same dermatologist since I got my first pubescent break out and nothing has ever worked as good as my Holy grail in a bottle Tazorac. It does leave your skin extremely sensitive for the first few weeks so I would avoid waxing your eyebrows, lip etc. From my experience you should only wash your face with non-salicylic soaps and cleansers, It'll only exacerbate the issue of dry skin and peeling that comes with the first few weeks of using the treatment. ALSO stay out of the sun as much as you can and if you do go out in the sun please wear sunblock. I restarted my Tazorac regimen a week or so ago due to my acne reoccurring after being taken off my year long course of antibiotic I take for my Kidney Disease to start a new one. I was out in the sun and experienced a burn around where I had applied the tazorac the night before. Overall I love Love LOVE this product. I cant wait to see the results I will have in a few more weeks. Best of luck to everyone.
I used tazorac for two - three months and saw very little improvement. I endured the horrible initial breakout, and afterwards extreme redness and peeling that made my face look blotchy and awful. If your skin is not very sensitive and you are willing to stick it out for the full twelve weeks, I'm sure you'll get good results. I noticed the pimples it did get rid of quickly looked nice and smooth with no scarring afterwards, so that was nice. But take caution if your skin is easily irritated and you don't want something that will take a good 3-4 months to see any kind of results.
For me this helped me out a lot! I am also on the birthcontrol patch (ORTHOEVRA) which is very helpful with the hormonal glands.. It slows the production of oil in the pores which slows the clogging of them which is why you have acne. I'd suggest for you ladies to be on both at the same time and see the magic work. Of course your skin is going to peel but that's the point... Ifs pealing back the layers of bacteria infected skin to the new!
Yikes. This medication improved my acne a little bit but the flakiness was unbearable. The skin on my chin was literally coming off in sheets! It's like trading acne for snake skin.
I am a 40 year old male. I got some of the redness and peeling some people complain about but it wasn't bad. A few weeks in I did start to notice the "purging" I was warned about. It wasn't terrible - but was noticeable in that I was breaking out more in areas that I didn't usually. I stuck with it for the full 12 weeks (14.5 actually) and it never got better. Clearly this product did not work for me. When I went back to just using BP I got better within days (funny that I was excited to be back where I started). I am glad I pushed through the full 12 weeks (because evidently it sometimes takes that long to work) but sadly it isn't for me. I suppose there is no way to find out if it will work for you without going the full 12 weeks. I just want to be a counter to the people saying "stick it out, it will work!" - because it might not.